Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Epileptic attack after discontinued medication - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: Epilepsy
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3158 Questions
Doctor :   Hi
Doctor :   How can I help you
User :   Hi
User :   i want to talk to a neurologist
Doctor :   I am General Practiotioner I believe I can help you in my expertise if required I can guide you to an Neurologist
User :   sir i am suffering from epilepsy for last 8 years
User :   i have taking the medicine regularly but for the last few days i was unable to take the medicine and i got fits
User :   it was after 4 years
Doctor :   Ok
User :   my doctor has once told me that if i didn't get the fits for 4 or more years then i will be allright but now when i have got the fit i want to know that will i be fine after 4-5 years (if i didnt get the fits) or i have to continue with the medication for my whole life on minimum dose
Doctor :   For Administrative and health purposes, Please provide these details -Age: Gender: Occupation: Location: Marital Status: Dependents: Yes/ No.
User :   Age: 25;
User :   Gender: Male
User :   Occupation: Business development executive
User :   Marital Status: Single
User :   Dependents: No
Doctor :   Look the most common cause of episode of seizure is improper and discontinuation of medication
Doctor :   Usually it is said that the medication can be reduced on doctor's advice once an epileptic person is seizure free for 4 to 5 years
Doctor :   and it is observed in most of the epileptics
Doctor :   however it is not a rule
Doctor :   since your case there is no seizure for the last 4 years yu have less likely chance of recurrence
User :   in my case there was discontinuation in medication after 4 years
Doctor :   but since yuo had stopped the medicine all together
Doctor :   without doctor advice you had the attack
Doctor :   once more
Doctor :   the doctor gradually decreases the dose
Doctor :   and finally put off some day
Doctor :   it takes over a period of one year also
Doctor :   but stopping the medicine at once is more prone for seisure attack
Doctor :   since the electrical impulsus are trigger4ee in the brain
Doctor :   Ok
Doctor :   Did you get the point
User :   ya
Doctor :   are you there
User :   yes
Doctor :   Please fill the feedback form say done when done
User :   done
User :   thanks a lot
Doctor :   Please confirm your details
Doctor :   YYYY@YYYY
Mobile : 0000
User :   yes its the same
Doctor :   Ok
Doctor :   anything else
User :   thanks for this assistance
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor